I am taking 30/70 human mixtured insulin 20 units regularly. 10 is before lunch and another 10 is before dinner to control my sugar level. Should I try to decrease the level of my doses, is 20 unit very huge amount?Is it dangerous?
Any insulin is dangerous, not having insulin is even more dangerous. With that said, the amount you need is very personal to your own body. Different people have different carb intakes, exercise routines, and insulin resistance. You should be working with your doctor to find the right amount of insulin for your lifestyle needs to control your blood glucose. If your glucose is staying where it should be then you're on the right amount of insulin. Decreasing your insulin dose is good because it leads to less weight gain but can only be done by altering your food intake or exercise routine. You need to use the right amount of insulin for your life and if your sugars are good with the amount you're on then it's the right amount for you. (just as a reference, I'm on about 65-85 units / day depending on food and exercise so 20 isn't terribly much compared to that)
Written By Emily Coles, TuDiabetes Community Manager. Last summer we surveyed members of TuDiabetes and EsTuDiabetes online communities, and gained some GREAT insights! We learned that our members are happy with the information and support they receive on TuDiabetes and Read on! →
Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →